Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 56, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 22, 2018, 2:30 PM CDT for Val Verde County, Texas. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 2:30 PM CDT (19:30 UTC)
- Expired
- Sep 23, 2018, 12:02 PM CDT
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
204
WGUS44 KEWX 221930
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
230 PM CDT Sat Sep 22 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-231330-
/O.NEW.KEWX.FL.W.0056.180922T1930Z-180923T1702Z/
/JNXT2.2.ER.180922T1723Z.180922T2000Z.180923T0502Z.UU/
230 PM CDT Sat Sep 22 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Cauthorn Ranch Near Juno.
* until Sunday afternoon...or until the warning is cancelled.
* At 2:00 PM Saturday the stage was 13.7 feet (4.2 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.2 feet (4.3 meters) by late
this afternoon. The river fall below flood stage by late evening.
* Impact...At 13.0 feet...(4.0 meters), Campers, autos and gear on the banks
wash downstream as this flood wave moves downstream.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Cauthorn Ranch N 7 8 13.7 Sat 2 PM 5.9 4.8 4.6 4.6 4.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Sun Mon Tue Wed Thu
Cauthorn Ranch N 2 2 4.2 Sat 2 PM 1.8 1.5 1.4 1.4 1.4
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$2 follow-up statements
691
WGUS84 KEWX 230101
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
801 PM CDT Sat Sep 22 2018
...The flood warning continues for the following rivers in Texas...
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-231654-
/O.EXT.KEWX.FL.W.0056.000000T0000Z-180923T1654Z/
/JNXT2.2.ER.180922T1723Z.180922T1930Z.180923T0454Z.UU/
801 PM CDT Sat Sep 22 2018
The flood warning continues for
the Devils River At Cauthorn Ranch Near Juno.
* until Sunday morning...or until the warning is cancelled.
* At 7:00 PM Saturday the stage was 11.6 feet (3.5 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by tonight.
* Impact...At 13.0 feet...(4.0 meters), Campers, autos and gear on the banks
wash downstream as this flood wave moves downstream.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Cauthorn Ranch N 7 8 11.6 Sat 07 PM 5.8 4.8 4.6 4.5 4.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Cauthorn Ranch N 2 2 3.5 Sat 07 PM 1.8 1.5 1.4 1.4 1.4
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$
TXC465-231901-
/O.EXT.KEWX.FL.W.0058.180923T0219Z-180923T2138Z/
/BKCT2.2.ER.180923T0219Z.180923T0600Z.180923T0938Z.NO/
801 PM CDT Sat Sep 22 2018
...Flood warning extended until Sunday afternoon...The flood warning continues
for
the Devils River At Bakers Crossing 19N Of Comstock.
* until Sunday afternoon...or until the warning is cancelled.
* At 7:15 PM Saturday the stage was 3.7 feet (1.1 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Moderate flooding is forecast.
* Forecast...rise above flood stage Saturday night and continue to rise to
near 10.0 feet 3.0 meters early Sunday. The river will fall below flood
stage by mid morning Sunday.
* Impact...At 10.0 feet...(3.0 meters), Moderate lowland flooding is several
feet over the Bakers Crossing bridge at Highway 163. Flow is well into the
flood plain and very dangerous to campers and river recreationists above Juno
to Amistad Reservoir.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Bakers Crossing 4 6 3.7 Sat 07 PM 3.4 2.8 2.9 2.9 2.9
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Bakers Crossing 1 2 1.1 Sat 07 PM 1.0 0.9 0.9 0.9 0.9
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$201
WGUS84 KEWX 231608
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1108 AM CDT Sun Sep 23 2018
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-231638-
/O.CAN.KEWX.FL.W.0056.000000T0000Z-180923T1654Z/
/JNXT2.2.ER.180922T1723Z.180922T1930Z.180923T0600Z.UU/
1108 AM CDT Sun Sep 23 2018
The flood warning is cancelled for
the Devils River At Cauthorn Ranch Near Juno.
* At 10:00 AM Sunday the stage was 6.4 feet (2.0 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at 1:00 AM Sunday.
* Forecast...The river will continue to fall to 5.2 feet meters by tomorrow
morning.
* Impact...At 6.0 feet...(1.8 meters), Water begins to run over the road at many
Hwy 163 low crossings.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Cauthorn Ranch N 7 8 6.4 Sun 10 AM 5.2 4.9 4.8 4.6 4.4
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Cauthorn Ranch N 2 2 2.0 Sun 10 AM 1.6 1.5 1.5 1.4 1.3
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$
TXC465-231638-
/O.CAN.KEWX.FL.W.0059.000000T0000Z-180924T1342Z/
/CMKT2.1.ER.180923T0942Z.180923T1015Z.180923T1234Z.NO/
1108 AM CDT Sun Sep 23 2018
The flood warning is cancelled for
the Devils River At Pafford Crossing nr Comstock.
* At 10:15 AM Sunday the stage was 4.6 feet (1.4 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Fell below flood stage at 7:34 AM Sunday.
* Forecast...The river will continue to fall to 3.0 feet meters by tomorrow
morning.
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile
wide at Pafford Crossing covers most of the right bank. Turbulent flow above
Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and
equipment downstream.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Pafford Crossing 4 5 4.6 Sun 10 AM 3.0 2.9 2.9 2.8 2.8
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Pafford Crossing 1 2 1.4 Sun 10 AM 0.9 0.9 0.9 0.9 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 12:39 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 22, 12:39 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1239 PM CDT Sat Sep 22 2018 .AVIATION... MVFR ceilings are hanging in at DRT while the other terminals have returned to VFR. The ceiling at DRT should lift within the next hour or two. Then all the airports will be VFR through the afternoon and evening. MVFR ceilings will develop overnight in Austin and San Antonio and last through the morning. && .PREV DISCUSSION... /ISSUED 1054 AM CDT Sat Sep 22 2018/ UPDATE... Cold front continues to push across the Coastal Plains while rain chances slowly coming to an end across the area. Radar trends show light rain activity mainly to the east of Highway 77. This dry weather pattern is expected to continue for the rest of today as the frontal boundary moves into the middle and upper Texas coast this afternoon. Northerly winds are already observed across most of the area with gusts up to 25 mph across the Hill Country. So expect breezy conditions mainly over the Hill Country and along the I-35 corridor through this afternoon. Cloudy skies will remain across South Central Texas for the rest of today with high temperatures reaching the upper 70s to lower 80s. PREV DISCUSSION... /ISSUED 710 AM CDT Sat Sep 22 2018/ UPDATE... Have cancelled the Flash Flood Watch for the remaining counties as the moderate to locally heavy rains have moved off to the east and redevelopment is not expected. PREV DISCUSSION... /ISSUED 630 AM CDT Sat Sep 22 2018/ UPDATE... 12Z Aviation forecast below. AVIATION... RA will continue through around 13Z-14Z at SAT/AUS then move east. An embedded TSRA is possible until precip clears east. After 14Z MVFR ceilings will prevail with a NW wind around 10 kts. PREV DISCUSSION... /ISSUED 400 AM CDT Sat Sep 22 2018/ SHORT TERM (Today through Sunday)... Cold front encountering a tropically moist airmass with PWs of 2 to 2.5 inches has generated an eastward moving band of showers and thunderstorms with embedded heavy rains. The band is moving out of the Hill Country into the I-35 corridor. Have cancelled the Flash Flood Watch for most of the Hill Country and all of the Edwards Plateau where rains have ended. Have maintained the far southeastern Hill Country and added Bexar and Comal counties where the heaviest rains are ongoing. The band will move east of the I-35 corridor by sunrise to near the Coastal Plains by midday. Have shifted the POPs and heavy rain accordingly. Expect the heaviest rains to shift east of our area during the afternoon. A mid level low will move into South Central Texas tonight and may cause the front to drift back northwest a little. A moist airmass lingers east of these features and have low POPs mainly east of I-35 tonight into Sunday and added the Hill Country on Sunday in proximity to the mid level low. LONG TERM (Sunday Night through Friday)... The mid level low lingers early next week while the front dissipates. The deepest moisture remains across eastern areas keeping low POPs there. The mid level low fills and dissipates underneath a broad upper level trough mid to late week. Deeper moisture spreads to most areas with low POPs returning to most areas. There is a potential of a front drifting into Central Texas which could enhance rainfall. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 84 69 88 71 / 20 20 10 20 10 Austin Bergstrom Intl Airport 68 84 69 88 71 / 20 20 10 20 20 New Braunfels Muni Airport 68 85 68 89 71 / 10 20 10 20 10 Burnet Muni Airport 65 80 67 85 69 / 20 20 10 20 10 Del Rio Intl Airport 67 85 67 88 69 / - - - - - Georgetown Muni Airport 67 82 68 87 71 / 30 20 20 20 10 Hondo Muni Airport 67 85 68 88 71 / 10 10 - 10 - San Marcos Muni Airport 67 84 68 88 71 / 10 20 10 20 10 La Grange - Fayette Regional 69 86 71 89 72 / 30 30 20 20 20 San Antonio Intl Airport 67 85 68 87 72 / 10 10 - 10 10 Stinson Muni Airport 69 86 69 88 73 / 10 10 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...05 Synoptic/Grids...17 Public Service/Data Collection...33
Hazardous weather outlook, Sep 22, 8:33 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 833 AM CDT Sat Sep 22 2018 TXZ171>173-183>194-202>209-217>225-228-231345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 833 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will continue through the middle of the morning. This may add to runoff keeping rivers and streams in flood. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:04 PM CDT | Special Weather Statement | EWX | Lee | 41 min |
| Sep 21, 9:39 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Sep 21, 10:04 PM CDT | Areal Flood Advisory | EWX | Lee | 116 min |
| Sep 21, 10:50 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 21, 11:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Sep 21, 11:37 PM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Sep 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Sep 22, 12:28 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Sep 22, 1:01 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 6 hr |
| Sep 22, 1:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Sep 22, 1:41 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 22, 1:53 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Sep 22, 2:14 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Sep 22, 2:45 AM CDT | River Flood Warning | EWX | Williamson | 11 hr |
| Sep 22, 3:02 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 3:12 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 22, 3:28 AM CDT | Special Weather Statement | EWX | Medina | 32 min |
| Sep 22, 4:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Sep 22, 4:24 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 4:28 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Sep 22, 4:33 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Sep 22, 5:11 AM CDT | River Flood Warning | EWX | Bandera | 4 hr |
| Sep 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 113 min |
| Sep 22, 6:04 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Sep 22, 6:21 AM CDT | River Flood Warning | EWX | Bexar | 9 hr |
| Sep 22, 6:37 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 113 min |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 36 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Medina | 26 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 55 hr |
| Sep 22, 9:05 AM CDT | River Flood Warning | EWX | Frio | 3 days |
| Sep 22, 9:16 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 22, 2:35 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 24 hr |
| Sep 22, 6:59 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.